Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


help !
Mar 22, 2008

I don't know if it is the meds that I am on (sustiva, 3tc and vread) but most weeks, I find blood in my stool and my doctor is not taking it seriously. Somtime it just a flow of blood. I don't know what else to do! maybe it is the meds that are too strong for me. I just need a second opinion. what do you think?

Response from Dr. Henry

None of the HIV meds you are taking are likely to directly cause blood in the stool. Persistent gut irritation/loose stools from one of the drugs (such as tenofovir) can aggravate already existing problems such as hemorrhoids that are a common cause of blood in the stool. A direct exam with sigmoidoscopy or colonscopy is often needed to sort out what is causing the bleeding (again-hemorrhoids are most common but other causes such as cancer need to be considered as well).KH



Previous
Taking Truvada & Sustiva - pls help -2nd question
Next
Infertility and Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement